Jump to content
Sign in to follow this  
leonids27

Leonids27: Help! Gabapentin and Lamictal

Recommended Posts

leonids27

hi everyone my name is Vin and I'm having some trouble with gabapentin and lamictal.  I'm tapering 600 mg of gabapentin, decreasing by 100 mg every 7 days, I'm down to 100 mg...I have 5 days to go until I'm completely off. I also take 200 mg lamotrigine and I picked up my refill 2 days ago.  These are made by Aurobindo and I'm used to taking ones by Cadista. I feel really crappy today and I don't know if it's because I just went from 200 mg to 100 mg of the gabapentin,  or if it's because these are from a different generic manufacturer and aren't good and causing me to go into lamictal withdrawals.. This couldn't have happened at a worse time because now I can't tell which is making me feel like this, or if it's a combination of both.  Has anyone ever had experience with lamotrigine made by Aurobindo?

Share this post


Link to post
Frustrated

Hi leonids27.  Welcome.  I notice that you are making HUGE drops in your meds every week.  That will surely cause you to feel horribly.  10 % every 4wks(or longer) will help you taper with less severe reactions.  I am sure the moderators will be along at some point and can give you more specific advice.  I would just like to welcome you and tell you that it is possible to be drug free.

Share this post


Link to post
mammaP

Hi Vin, welcome to SA. Frustrated is right that you are tapering very fast and likely experiencing

some withdrawal.  We recommend tapering no more than 10% of the current dose with at least 4 weeks

between cuts, this allows the brain to adjust to the lower dose.  You need to stop tapering for a while to

allow your brain and nervous system to catch up and stabilise, then you can start a slow taper from the

remaining 100mg.. Some people are sensitive to meds from a different manufacturer, I can feel it if mine 

are different and hate it when that happens, but I suspect that withdrawal is the main culprit, but the change

could have had an effect too. 

 

Here is out topic on tapering gabapentin, The most important information starts a few posts down the page.http://survivingantidepressants.org/index.php?/topic/2309-tips-on-tapering-neurontin-gabapentin/

 

 The 3 KIS, the most important things to remember when tapering. http://survivingantidepressants.org/index.php?/topic/6632-the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/ 

 

We ask members to put their drug and tapering history in their signature strip so we can see at a glance how people

have tapered and where they are at.  You will find instructions to do that here. http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

Share this post


Link to post
leonids27

Hello everyone, my name's Vin. I'm 26 and I'm struggling with Lamictal.  I take 450 mg of Wellbutrin XL and 200 mg of Lamictal daily. No problems with Wellbutrin, it's the Lamictal. After 2 years of being on it, I've noticed I have gotten increasingly...stupid? I can't remember names, words, grammar, spelling, etc. I've started tapering and I'm feeling terrible. Looking for some guidance. I will post more elsewhere

Just wanted to say hi and introduce myself :)

Share this post


Link to post
leonids27

I've been taking 200 mg of Lamictal for 2 years. I don't want to be on it anymore because of the cognitive side effects. I started tapering last month, I went down to 150 mg for 3 1/2 weeks... now I've been at 100 for about a week and a half. I know that I'm tapering too quickly, but the cognitive side effects are interfering a lot with school. I feel terrible. Extremely anxious, depressed, constantly thinking about suicide (not planning on it, just ideation). It's hard to describe how I feel. I feel totally out of it and not like myself. Luckily I'm on spring break this week. I did a little experiment and I took my original 200 mg dose yesterday and today. I definitely feel happier and calmer, still off...but better. I don't know if I should just stay on Lamictal and deal with the side effects...or bite the bullet and go through the withdrawal. Either way I'm screwed with school. I'm also trying to find a job and that has been near impossible. I have a lot going on in my life right now and having to deal with withdrawal at the same time is making things 10x harder. I need to get off this medication though, I hate it =\ , I'm so tired of psych meds having a hold over me. It makes me angry to think about how much of a slave I am to this. I know it's a BAD thing to be in a rush to get off a medication and not taper properly... I do =\ I know this.... But I've been tapering for almost a month and a half now and have suffered the entire way through. Considering I'm tapering quickly anyway and putting my brain through too much at once.... would stopping cold turkey make ANY difference? I'm suffering either way. I'm either going to stay on Lamictal for a very long time, or I'm going to quickly come off it. There's no in between for me right now, I'd rather go through withdrawal and get it over with... or stay on it and deal with side effects.... I don't want to go through a slow prolonged withdrawal. I know I'm being an idiot about this. The worst is that I don't even know what is the return of symptoms, or what is the withdrawal. I'm aware cold turkeying would cause a much more intense withdrawal, but wouldn't it be over sooner than an extended milder withdrawal if I continue tapering?? Either way it sucks, I know there's no way around this. My doctor isn't much help because she doesn't seem too familiar with Lamictal withdrawal =\

Any advice or experience would be very much appreciated =\ , thank you!

Share this post


Link to post
Fresh

Hi Vin  , welcome to the site.   This is exactly the place for your questions about your specific situation.

 

How have you started tapering the Lamictal?     

This site recommends tapering by no more than 10% at a time , and sitting at each new level for 4 to 6 weeks.

This is the safest way to avoid withdrawal symptoms.

Try reading "Why Taper By 10%"    in the Tapering section.

 

Can you describe "feeling terrible" in terms of symptoms?   Reading "What is Withdrawal" and some other threads in the Symptoms and Self Care section may

help you to articulate your experience.

 

Glad you found your way here , this site is a gold-mine for support , advice and information.

Good to have you on board,

 

Fresh

 

p.s.  how do you know it's the Lamictal making you feel stupid , and not the Wellbutrin?    You may have reached "poop-out" with either of them.

Share this post


Link to post
bubble

Hello Leonids/Vin,

 

I have put all your posts under this one thread you started in December. This is much better than posting in different sections of the forum because we have an overview of your whole situation. Also, this is a section that gets most attention from members and moderators so you will get a feedback by posting here more quickly.

 

A more detailed drug history in the signature would also be helpful. In our signature we keep track of changes we did to our medication so that we know what is causing our current symptoms. As you will notice, we all have some at least approximate time frames. When did you start taking Welbutrin? From your post in December it seems you stopped taking Gabapentin some time before that. Were you taking any other drugs before Gabapentin?

 

I totally understand your impatience. We would all like to be off these meds as soon as possible. But unfortunately going faster than our brain can cope with causes great suffering. That's why we are opting for a hram reduction approach. If the drug has negative effects on you, you don't have to be completely off to notice significant improvements  while at the same time avoid withdrawal symptoms that a too fast tapering is causing. Jumping up and down with doses doesn't help at all. On the contrary. But this experiment of going up showed you that your brain is suffering from the abscence of the drug that has become a part of its structure over a two year use. 

 

If i were you, I would actually stay on 200 mg until most of the symptoms you had as a result of tapering too fast disappear. Then I would follow 10 % tapering plan. It may seem slow but as somebody with years of stopping drugs only to end on more and higher doses I can tell you that in the end it is not only a lot more painless way but it is also faster! If I had known about 10 % rule, I would've been off the drugs long ago not to mention awful suffering I went through as a result of CT advised by my doctor. 

 

If you taper as fast (slow) as your brain allows it you will have a minimum of withdrawal symptoms that will not interfere with the quality of your life. And time flies. Before you know it, you will be off. As you decrease the dose, any side effects you might be having now will decrease as well. It's a win-win actually. I would say that when people are decreasing too fast, the symptoms they feel are surely withdrawal and not a return of any previous "condition". We don't find diagnosing the particular way we react to the world around us particularly helpful. Or not helpful at all. What life experiences are behind the label bipolar 2? 

 

I can feel your impatience but I hope you can curb it ;)  Keep us posted.

 

Best,

Bubble

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy